Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Fort Worth, TX

April 20, 2011Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 20, 2011, 9:19 PM CDT for Montague County, Texas. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 9:19 PM CDT (02:19 UTC)
Expired
Apr 20, 2011, 10:15 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:35 PM CDTHAIL 15 S Bowie, TXQUARTER SIZE HAIL REPORTED AT AMON CARTER LAKE
Apr 20, 9:37 PM CDTHAIL 1Bowie, TXQUARTER SIZE HAIL COVERING THE GROUND IN BOWIE
Apr 20, 10:00 PM CDTHAIL 11 N Bowie, TXQUARTER SIZE HAIL 1 MI N OF MONTAGUE ON HWY 59
Apr 20, 10:00 PM CDTHAIL 11 N Montague, TXQUARTER SIZE HAIL 1 MI N OF MONTAGUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-713 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS54 KFWD 210219
SVRFWD
TXC337-210315-
/O.NEW.KFWD.SV.W.0087.110421T0219Z-110421T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF BOWIE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWIE AND STONEBURG AROUND 940 PM
  FORESTBURG AROUND 1000 PM
  NOCONA AROUND 1005 PM
  ST. JO AROUND 1015 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

&&

LAT...LON 3369 9752 3344 9748 3343 9781 3344 9798
      3364 9798 3385 9780
TIME...MOT...LOC 0220Z 235DEG 32KT 3342 9797

$$
3 follow-up statements
655 
WWUS54 KFWD 210230
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT WED APR 20 2011

TXC337-210315-
/O.CON.KFWD.SV.W.0087.000000T0000Z-110421T0315Z/
MONTAGUE TX-
930 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR MONTAGUE COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF BOWIE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWIE AROUND 935 PM CDT...
  STONEBURG AROUND 940 PM CDT...
  FORESTBURG AROUND 950 PM CDT...
  NOCONA AROUND 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

&&

LAT...LON 3369 9752 3344 9748 3343 9781 3344 9798
      3364 9798 3385 9780
TIME...MOT...LOC 0230Z 227DEG 35KT 3353 9789

$$
588 
WWUS54 KFWD 210242
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT WED APR 20 2011

TXC337-210315-
/O.CON.KFWD.SV.W.0087.000000T0000Z-110421T0315Z/
MONTAGUE TX-
942 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR MONTAGUE COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BOWIE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORESTBURG AROUND 950 PM CDT...
  NOCONA AROUND 1000 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

&&

LAT...LON 3369 9752 3344 9748 3343 9781 3344 9798
      3364 9798 3385 9780
TIME...MOT...LOC 0242Z 227DEG 35KT 3361 9779

$$
749 
WWUS54 KFWD 210310
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 PM CDT WED APR 20 2011

TXC337-210315-
/O.CON.KFWD.SV.W.0087.000000T0000Z-110421T0315Z/
MONTAGUE TX-
1010 PM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR MONTAGUE COUNTY...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES SOUTHEAST OF NOCONA...MOVING NORTHEAST AT
40 MPH.

AT 1015 PM PM CDT...THIS WARNING WILL EXPIRE. BUT AN ADDITIONAL 
WARNING HAS BEEN ISSUED FOR NORTHEASTERN MONTAGUE COUNTY AS WELL AS 
WESTERN COOKE COUNTY. THE NEW WARNING WILL BE IN EFFECT UNTIL 1045 
PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

&&

LAT...LON 3344 9772 3362 9776 3372 9791 3385 9780
      3369 9752 3344 9748
TIME...MOT...LOC 0308Z 227DEG 35KT 3373 9764

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:46 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 20, 8:46 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT WED APR 20 2011

.UPDATE...
THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF THE COLD FRONT ACROSS
THE WESTERN SECTIONS OF NORTH TEXAS. STRONG MID LEVEL LAPSE RATES
HAVE RESULTED IN A FEW SEVERE STORMS. IT APPEARS THAT HAIL WILL BE
THE PRIMARY THREAT. THE STORMS SHOULD BE DECENT RAIN PRODUCERS
DUE TO ADEQUATE MOISTURE IN THE LOWEST 8000 FT OF THE ATMOSPHERE.
EXPECT ADDITIONAL SHOWERS AND STORMS TO DEVELOP NORTH OF THE COLD
FRONT OVERNIGHT AS ISENTROPIC LIFT INCREASE. THEREFORE...HAVE
INCREASED POPS ACROSS THE NORTH AND CENTRAL ZONES. HAVE ALSO
DROPPED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE
SOUTHERN ZONES UNTIL 10 PM SINCE STORMS HAVE HAD DIFFICULTY
FORMING DUE TO STABLE CONDITIONS UNDER THE EXTENSIVE CLOUD SHIELD.
ONLY OTHER MAJOR CHANGE WILL BE TO LOWER OVERNIGHT LOWS IN MANY
LOCATIONS BASED ON CURRENT COOLING TRENDS.

79

&&

.AVIATION...
/00Z TAFS/

CONCERNS...IFR CIGS AND MVFR VSBY. WIND SHIFT.

A COLD FRONT REMAINS DRAPED ACROSS CENTRAL TEXAS. THE BOUNDARY
WILL SLOWLY MOVE NORTH OVERNIGHT...VEERING WINDS TO THE EAST AND
EVENTUALLY SOUTHEAST. IN THE INTERIM...UPGLIDE WILL OCCUR ABOVE
SHALLOW BOUNDARY LAYER...RESULTING IN LIGHT RAIN AND CONTINUALLY
DETERIORATING CIGS/VSBY. IFR CIGS WILL PREVAIL MUCH OF THE NIGHT.
00Z FWD RAOB SHOWING CAP NEAR 700MB OF SUFFICIENT STRENGTH TO
PRECLUDE MUCH MORE THAN SHOWER ACTIVITY...DESPITE 30-KT WARM/MOIST
ADVECTION AT 900-850MB.

SOUTH WINDS WILL ENSUE THURSDAY MORNING...BUT CONDITIONS WILL BE
SLOW TO IMPROVE AT METRO TAF SITES. VFR CONDITIONS WILL EVENTUALLY
PREVAIL LATE IN THE DAY.

OUTLOOK...STRATUS WILL LIKELY RETURN LATE THURSDAY NIGHT AND
FRIDAY MORNING. AT THAT POINT...STRONG SURFACE WINDS (15-20KTS)
WILL LIKELY KEEP CIGS ABOVE 1KFT AGL.

25

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT WED APR 20 2011/
19Z SURFACE ANALYSIS SHOWS THE COLD FRONT JUST NORTH OF WACO...AND
IT CONTINUES TO SLOWLY MOVE SOUTH. AHEAD OF THE FRONT...LOW CLOUDS
HAVE KEPT THE ENVIRONMENT IN CHECK A BIT AND CONVECTION HAS HAD A
HARD TIME TRYING TO INITIATE IN THE CWA. TO OUR SOUTHWEST...A
MESOLOW HAS DEVELOPED NEAR JUNCTION WITH STRONG SURFACE
CONVERGENCE FEEDING INTO THIS AREA OF LOW PRESSURE. LATEST
SATELLITE IMAGERY SHOWS ENHANCED CU HAS QUICKLY FORMED IN THIS
REGION. THERMODYNAMIC PROFILES ARE VERY FAVORABLE FOR THUNDERSTORM
DEVELOPMENT IN THE NEXT 30 MINUTES. CAPES ARE IN EXCESS OF 4000
J/KG BUT SHEAR REMAINS ON THE WEAKER SIDE. HOWEVER...0-6KM SHEAR
OF 25 TO 30 KNOTS SHOULD BE ENOUGH TO SUSTAIN ORGANIZED
CONVECTION. RUC STORM MOTION VECTORS INDICATE ANYTHING THAT DOES
DEVELOP IN THIS REGION WOULD LIKELY MOVE EAST INTO OUR
SOUTHWESTERN ZONES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR AREAS WEST OF A HAMILTON TO TEMPLE LINE. THE ONE THING LACKING
IS SIGNIFICANT UPPER FORCING AND OVERALL COVERAGE OF STORMS MAY
SUFFER. HOWEVER...GIVEN THE THERMODYNAMIC PARAMETERS ANY UPDRAFT
WILL BE CAPABLE OF PRODUCING LARGE HAIL.

ADDITIONAL CONVECTION REMAINS JUST EAST AND NORTHEAST OF LAMAR
COUNTY. THE SURFACE COLD FRONT REMAINS JUST SOUTH OF WHERE THE
THUNDERSTORMS ARE INITIATING AND SOUTHERLY LOW-LEVEL FLOW ABOVE THE
SHALLOW FRONTAL INVERSION ARE IGNITING THE THUNDERSTORMS. ELEVATED
INSTABILITY AND STRONGER SHEAR IN THIS REGION ARE ENHANCING THE
SEVERE POTENTIAL. THE FRONTAL POSITION ON THE SURFACE ANALYSIS
DIVES SOUTHWEST IN OUR EASTERN ZONES AND WE ARE LIKELY LOSING SOME
OF THE SURFACE FOCUS FOR INITIATION ACROSS LAMAR COUNTY. CANT
TOTALLY RULE OUT A SEVERE STORM ACROSS THE NORTHEAST...BUT MOST
ACTIVITY THIS AFTERNOON SHOULD REMAIN TO OUR EAST.

AFTER SUNSET...STRONG OVERRUNNING WILL COMMENCE ON TOP OF THE
FRONTAL INVERSION ACROSS THE CWA. THERE IS A FAIR AGREEMENT AMONG
THE GUIDANCE OF 30 KNOTS OF LOW LEVEL FLOW SETTING UP OVERNIGHT ON
THE 310K AND 315K ISENTROPIC CHARTS. FORECAST SOUNDINGS DO SHOW A
WEAK CAPPING INVERSION IN PLACE...BUT THIS SHOULD BE BREAKABLE AS
THE FORCING LIFTS THE CAP. WILL KEEP THE BEST POPS PRIMARILY
NORTH OF I-20 WHERE THE BEST LIFT WILL BE ASSOCIATED OVERNIGHT.
LAPSE RATES AND SHEAR VALUES ABOVE THE CAPPING INVERSION WILL
SUPPORT STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL.

TEMPERATURES WILL BEGIN TO WARM THURSDAY AND FRIDAY AND WE WILL
SEE WIDESPREAD 90S ONCE AGAIN AS STRONG SURFACE SOUTHERLY FLOW
RETURNS. WILL KEEP THE 20 POPS GOING THURSDAY AND FRIDAY FOR ANY
ACTIVITY IN THE NW ZONES. POSITION OF THE EXPECTED DRYLINE MAY BE
TOO FAR TO OUR WEST FOR ANY STORMS TO MAKE INTO THE CWA. STORM
MOTION VECTORS ARE TO THE NORTHEAST AND THIS MAY ONLY SUPPORT A
GRAZING OF THE STORMS IN THE NW ZONES. THE NAM AND GFS ARE
CONSISTENTLY SETTING UP A SURFACE TROUGH ACROSS THE NORTHERN CWA
SATURDAY WITH AN APPROACHING COLD FRONT TO OUR NORTH AND THEN
STALL IT FOR SUNDAY.. THIS MAY BRING US OUR NEXT CHANCE OF MORE
WIDESPREAD PRECIP AND WILL KEEP 20 AND 30 POPS ONGOING FOR THE
WEEKEND.

MEDIUM RANGE GUIDANCE IS NOW SHOWING BETTER AGREEMENT WITH THE
HANDLING OF THE NEXT UPPER TROUGH FOR THE BEGINNING OF NEXT WEEK.
THE ECMWF HAS NOW COME MORE IN LINE WITH THE GFS WITH A WEAKER AND
FASTER SOLUTION. THIS SEEMS TO BE THE TREND OVER THE PAST SEVERAL
WEEKS AND HAVE PUT A LOT OF WEIGHT INTO THIS SCENARIO FOR THE
EXTENDED. THE GUIDANCE DOES CONTINUE TO SUGGEST DECENT RAIN
CHANCES WITH THIS SYSTEM AND COOLER TEMPERATURES FOR MID-WEEK.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  86  70  90  70 /  40  10  10  10  20
WACO, TX              69  87  72  90  72 /  30  10  10  10  10
PARIS, TX             57  79  67  87  68 /  60  20  10  10  20
DENTON, TX            62  83  70  90  70 /  50  20  20  10  20
MCKINNEY, TX          59  81  69  87  70 /  50  20  10  10  20
DALLAS, TX            64  84  70  89  71 /  40  10  10  10  20
TERRELL, TX           62  84  69  89  70 /  40  10  10  10  10
CORSICANA, TX         68  86  69  89  70 /  30  10  10  10  10
TEMPLE, TX            69  87  70  90  70 /  30  10  10  10  10
MINERAL WELLS, TX     62  83  67  91  67 /  50  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/79
Hazardous weather outlook, Apr 20, 3:17 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT WED APR 20 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST HALF OF
NORTH TEXAS...WITH COVERAGE MORE ISOLATED ACROSS THE NORTHWEST
THROUGH THIS EVENING.

FOR AREAS SOUTH OF A COMANCHE TO HILLSBORO TO ATHENS LINE...SEVERE
THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING WINDS TO 60
MPH ARE POSSIBLE BEFORE SUNSET. ELSEWHERE...MARGINALLY SEVERE HAIL
AND FREQUENT LIGHTNING ARE POSSIBLE AS THUNDERSTORMS BECOME MORE
NUMEROUS OVERNIGHT. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL
ARE ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A LOW CHANCE OF THUNDERSTORMS EACH DAY THURSDAY
THROUGH SUNDAY ACROSS THE NORTHWEST HALF OF NORTH TEXAS...ESPECIALLY
LATE IN THE WEEKEND WITH THE ARRIVAL OF A COLD FRONT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY SOUTH OF A COMANCHE...HILLSBORO...ATHENS
LINE...WITH LIMITED ACTIVATION POSSIBLE FURTHER TO THE NORTH
THROUGH TONIGHT.

05/

In the hours before

Special weather statement, Apr 20, 6:53 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 20 2011

TXZ115-129-210030-
STEPHENS TX-EASTLAND TX-
653 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  SOUTHWESTERN STEPHENS COUNTY

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND GUNSIGHT.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF EASTLAND AND STEPHENS COUNTIES.

LAT...LON 3252 9912 3253 9911 3265 9910 3268 9908
      3255 9874 3226 9912
TIME...MOT...LOC 2353Z 221DEG 29KT 3229 9926
Special weather statement, Apr 20, 8:02 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT WED APR 20 2011

TXZ115-210130-
STEPHENS TX-
802 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN STEPHENS COUNTY

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES WEST OF BRECKENRIDGE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.

PENNY-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3292 9910 3295 9910 3296 9909 3296 9891
      3295 9891 3295 9869 3271 9910 3291 9911
TIME...MOT...LOC 0103Z 218DEG 34KT 3283 9913
Special weather statement, Apr 20, 8:19 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT WED APR 20 2011

TXZ100-101-210145-
JACK TX-YOUNG TX-
819 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN JACK COUNTY
  SOUTHERN YOUNG COUNTY

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND GRAHAM.

NICKEL-SIZED HAIL AND CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3312 9889 3332 9836 3302 9820 3301 9831
      3301 9841 3299 9842 3295 9871 3296 9879
TIME...MOT...LOC 0119Z 235DEG 23KT 3306 9857
Local storm report, Apr 20, 8:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CDT WED APR 20 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             LOVING                  33.27N  98.52W
04/20/2011  E0.75 INCH       YOUNG              TX   AMATEUR RADIO

            DIME SIZE HAIL REPORTED
Special weather statement, Apr 20, 9:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT WED APR 20 2011

TXZ091-210230-
MONTAGUE TX-
909 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM MOVING NORTHEAST AT 40 MPH THROUGH JACK COUNTY
TOWARD MONTAGUE COUNTY. THE STORM WAS NEAR JACKSBORO AND WILL AFFECT
BOWIE BY 930 PM CDT.

LARGE HAIL AND DAMAGING WINDS MAY BEGIN TO AFFECT MONTAGUE COUNTY
AFTER 915 PM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING WILL BE NEEDED FOR MONTAGUE COUNTY.

LAT...LON 3357 9764 3344 9765 3343 9778 3344 9798
      3351 9799 3372 9784
TIME...MOT...LOC 0207Z 222DEG 40KT 3331 9810

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens54 min
Apr 20, 8:02 PM CDTSpecial Weather StatementFWDStephens28 min
Apr 20, 8:19 PM CDTSpecial Weather StatementFWDYoung26 min
Apr 20, 8:26 PM CDTSevere Thunderstorm WarningFWDYoung49 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningFWDJack57 min
Apr 20, 9:09 PM CDTSpecial Weather StatementFWDMontague21 min
Apr 20, 9:26 PM CDTSevere Thunderstorm WarningFWDWise52 min
Apr 20, 9:58 PM CDTSevere Thunderstorm WarningFWDCooke, Montague47 min
Apr 21, 11:48 AM CDTSpecial Weather StatementFWDLamar27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.